Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 35, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 26, 2019, 2:37 PM CDT for Carter County, Ripley County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2019, 2:37 PM CDT (19:37 UTC)
- Expired
- Jun 26, 2019, 8:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carter County, MO, Ripley County, MO
The radar
The Memphis radar (KNQA), 187 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 1816 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -163 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 12:13 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 26, 12:13 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1213 PM CDT Wed Jun 26 2019 .UPDATE... Issued at 1213 PM CDT Wed Jun 26 2019 The AVIATION section has been updated for the 18Z TAF issuance. UPDATE Issued at 933 AM CDT Wed Jun 26 2019 An MCV over southwest Missouri this morning will translate eastward through the day and will likely provide a focus for afternoon thunderstorm development over southeast Missouri and southern Illinois. An increase in low and mid-level flow associated with the MCV may allow for some storm organization, and with the expected significant surface-based instability, a few strong to severe storms will be possible. Damaging winds and large hail will be possible, along with locally heavy rainfall and lightning. Will update the HWO to reflect the situation. && .SHORT TERM...(Today through Friday night) Issued at 150 AM CDT Wed Jun 26 2019 For today through tonight, a subtle mid level wave will move ESE across the region today, as surface high pressure remains centered just to our southeast. Enough moisture and instability along with the wave should result in scattered showers and storms from midday through early evening, best chances SEMO, southern IL, west KY. Chances should end tonight with the loss of heating. PoPs will remain in for Thursday, though slightly lower as H5 heights rise and ridging develops from the Ohio Valley back into the Central Plains. H7/H4 DPVA should be enough for convection to get going during the day. Dry Thursday night. Friday through Friday night looks to be mainly dry. Cannot rule out very isolated afternoon convection. But a decrease in overall moisture should limit chances. Temperatures will generally be near normal for late June. Friday will be on the hot side with highs in the lower 90s most areas. .LONG TERM...(Saturday through Tuesday) Issued at 150 AM CDT Wed Jun 26 2019 An expansive upper level ridge will dominate the weather pattern across a large portion of the central and southern U.S. from late this week into early next week. This should act to keep the most active weather well north of the region. The weakness in the ridge shown by models yesterday is indicated perhaps a bit further south today. As a result, it appears more likely that warm mid level temperatures may effectively inhibit most convective updrafts through much of the period. An isolated instability driven shower or thunderstorm cannot be completely ruled out in the heat of each afternoon. However, that chance (10 percent) appears too low to mention over the weekend. The chance may begin to increase slightly over mainly southeast Missouri on Monday, then area wide on Tuesday, but still not any higher than 20 percent. Temperatures through the period will be about as seasonable as can be expected. Daytime highs should average in the lower 90s, with nighttime lows in the lower 70s. With the humidity forecast, peak heat indices should climb into the upper 90s to near 100 degrees each afternoon. && .AVIATION... Issued at 1213 PM CDT Wed Jun 26 2019 An upper-level disturbance will touch off scattered to numerous showers and thunderstorms over the western half of the region this afternoon. They will not be terribly well organized, so will just go with VCTS at KCGI and KPAH, and VCSH at KMVN. Will amend to add prevailing TS when and where necessary. The disturbance will linger over southeast Missouri tonight, and there is a decent signal for convection straddling 12Z, mainly over KCGI and KPAH. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS SHORT TERM...08 LONG TERM...RJP AVIATION...DRS
Hazardous weather outlook, Jun 26, 9:43 AM CDT, 4 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 943 AM CDT Wed Jun 26 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 943 AM CDT Wed Jun 26 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Scattered thunderstorms are expected this afternoon, mainly over southeast Missouri and southern Illinois. The activity may spread into southwest Indiana and west Kentucky by early evening. A few strong to severe storms with damaging winds and large hail will be possible. Locally heavy rainfall and lightning can be expected with any thunderstorms this afternoon and evening. The thunderstorms should dissipate with sunset. Several points on area rivers remain in flood. Refer to the latest statements and forecasts for details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated thunderstorms are possible across all or part of the area Thursday, as well as next Monday and Tuesday afternoons. The primary storm related hazards include locally heavy rain, lighting, and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation cannot be ruled out over southeast Missouri and southern Illinois this afternoon and evening. DRS
In the hours before
Special weather statement, Jun 26, 1:52 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Paducah KY
152 PM CDT Wed Jun 26 2019
MOZ086-100-107>109-261945-
Butler MO-Carter MO-Wayne MO-Bollinger MO-Ripley MO-
152 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BOLLINGER...EASTERN
CARTER...RIPLEY...WAYNE AND WESTERN BUTLER COUNTIES UNTIL 245 PM
CDT...
At 151 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Buckhorn to near Piedmont to near Budapest
to 9 miles northwest of Dalton. Movement was southeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms. Due to the slow movement of these storms, torrential
rainfall could produce up to one inch of rain within an hour.
Locations impacted include...
Poplar Bluff, Doniphan, Piedmont, Greenville, Sam A. Baker State
Park, Lake Wappapello State Park, Naylor, Ellsinore, Williamsville,
Hendrickson, Hunter, Brush Arbor, Lodi, Harviell, Budapest, Gatewood,
Milltown, Oxly, Fairdealing and Shook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
If on or near the Current River, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 3668 9112 3684 9083 3705 9091 3705 9078
3727 9073 3727 9055 3732 9055 3731 9015
3733 9014 3731 9011 3697 9031 3667 9041
3650 9067 3650 9113
TIME...MOT...LOC 1851Z 303DEG 13KT 3738 9032 3718 9060 3680 9075 3652
9127
SMITHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:46 PM CDT | Severe Thunderstorm Warning | PAH | Livingston, McCracken, Marshall | 29 min |
| Jun 26, 6:58 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 47 min |
| Jun 26, 4:29 PM CDT | Special Weather Statement | PAH | Perry | 46 min |
| Jun 26, 4:33 PM CDT | Special Weather Statement | PAH | Edwards, Wayne | 42 min |
| Jun 26, 5:10 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 35 min |
| Jun 26, 5:15 PM CDT | Flash Flood Warning | PAH | Jackson, Perry | 2 hr |
| Jun 26, 5:33 PM CDT | Special Weather Statement | PAH | Wayne | 42 min |
| Jun 26, 5:42 PM CDT | Flash Flood Warning | PAH | Edwards, Wayne | 6 hr |
| Jun 26, 6:04 PM CDT | Areal Flood Advisory | PAH | Franklin, Williamson | 3 hr |
| Jun 26, 6:16 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wayne | 44 min |
| Jun 26, 6:17 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 16 min |
| Jun 26, 1:52 PM CDT | Special Weather Statement | PAH | Butler, Ripley, Wayne | 53 min |
| Jun 26, 2:14 PM CDT | Areal Flood Advisory | PAH | Carter, Ripley, Wayne | 3 hr |
| Jun 26, 2:14 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley, Wayne | 31 min |
| Jun 26, 2:48 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 27 min |
| Jun 26, 2:55 PM CDT | Special Weather Statement | PAH | Wayne | 50 min |
| Jun 26, 3:14 PM CDT | Special Weather Statement | PAH | Butler, Ripley | 61 min |
| Jun 26, 3:25 PM CDT | Flash Flood Warning | PAH | Wayne | 3 hr |
| Jun 26, 3:44 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 31 min |
| Jun 26, 4:04 PM CDT | Areal Flood Advisory | PAH | Butler | 3 hr |
| Jun 26, 4:06 PM CDT | Special Weather Statement | PAH | Butler | 39 min |
| Jun 26, 5:21 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 27 min |
| Jun 26, 6:10 PM CDT | Areal Flood Warning | PAH | Carter | 2 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.